Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Exchange relation planar algebras of small rank


Author: Zhengwei Liu
Journal: Trans. Amer. Math. Soc. 368 (2016), 8303-8348
MSC (2010): Primary 46L37, 46L10, 20C05
DOI: https://doi.org/10.1090/tran/6582
Published electronically: March 1, 2016
MathSciNet review: 3551573
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main purpose of this paper is to classify exchange relation planar algebras with 4 dimensional 2-boxes. Besides its skein theory, we emphasize the positivity of subfactor planar algebras based on the Schur product theorem. We will discuss the lattice of projections of 2-boxes, specifically the rank of the projections. From this point, several results about biprojections are obtained. The key break of the classification is to show the existence of a biprojection. By this method, we also classify another two families of subfactor planar algebras: subfactor planar algebras generated by 2-boxes with 4 dimensional 2-boxes and at most 23 dimensional 3-boxes; subfactor planar algebras generated by 2-boxes, such that the quotient of 3-boxes by the basic construction ideal is abelian. They extend the classification of singly generated planar algebras obtained by Bisch, Jones and the author.


References [Enhancements On Off] (What's this?)

  • [1] M. Asaeda and U. Haagerup, Exotic subfactors of finite depth with Jones indices $ (5+\sqrt {13})/2$ and $ (5+\sqrt {17})/2$, Comm. Math. Phys. 202 (1999), no. 1, 1-63. MR 1686551 (2000c:46120), https://doi.org/10.1007/s002200050574
  • [2] B. Bhattacharyya and Z. Landau, Intermediate standard invariants and intermediate planar algebras, submitted to Journal of Functional Analysis.
  • [3] Stephen Bigelow, Emily Peters, Scott Morrison, and Noah Snyder, Constructing the extended Haagerup planar algebra, Acta Math. 209 (2012), no. 1, 29-82. MR 2979509, https://doi.org/10.1007/s11511-012-0081-7
  • [4] Joan S. Birman and Hans Wenzl, Braids, link polynomials and a new algebra, Trans. Amer. Math. Soc. 313 (1989), no. 1, 249-273. MR 992598 (90g:57004), https://doi.org/10.2307/2001074
  • [5] Dietmar Bisch, A note on intermediate subfactors, Pacific J. Math. 163 (1994), no. 2, 201-216. MR 1262294 (95c:46105)
  • [6] Dietmar Bisch, Bimodules, higher relative commutants and the fusion algebra associated to a subfactor, Operator algebras and their applications (Waterloo, ON, 1994/1995), Fields Inst. Commun., vol. 13, Amer. Math. Soc., Providence, RI, 1997, pp. 13-63. MR 1424954 (97i:46109)
  • [7] Dietmar Bisch, Principal graphs of subfactors with small Jones index, Math. Ann. 311 (1998), no. 2, 223-231. MR 1625762 (2000k:46087), https://doi.org/10.1007/s002080050185
  • [8] D. Bisch, V. Jones, and Z. Liu, Singly generated planar algebras of small dimension, part III.
  • [9] D. Bisch and V. F. R. Jones, The free product of planar algebras, and subfactors, unpublished.
  • [10] Dietmar Bisch and Vaughan Jones, Algebras associated to intermediate subfactors, Invent. Math. 128 (1997), no. 1, 89-157. MR 1437496 (99c:46072), https://doi.org/10.1007/s002220050137
  • [11] Dietmar Bisch and Vaughan Jones, Singly generated planar algebras of small dimension, Duke Math. J. 101 (2000), no. 1, 41-75. MR 1733737, https://doi.org/10.1215/S0012-7094-00-10112-3
  • [12] Dietmar Bisch and Vaughan Jones, Singly generated planar algebras of small dimension. II, Adv. Math. 175 (2003), no. 2, 297-318. MR 1972635 (2004d:46073), https://doi.org/10.1016/S0001-8708(02)00060-9
  • [13] William Fulton and Joe Harris, Representation theory: A first course, Graduate Texts in Mathematics, Readings in Mathematics, vol. 129, Springer-Verlag, New York, 1991. MR 1153249 (93a:20069)
  • [14] Frederick M. Goodman, Pierre de la Harpe, and Vaughan F. R. Jones, Coxeter graphs and towers of algebras, Mathematical Sciences Research Institute Publications, vol. 14, Springer-Verlag, New York, 1989. MR 999799 (91c:46082)
  • [15] A. Guionnet, V. F. R. Jones, and D. Shlyakhtenko, Random matrices, free probability, planar algebras and subfactors, Quanta of maths, Clay Math. Proc., vol. 11, Amer. Math. Soc., Providence, RI, 2010, pp. 201-239. MR 2732052 (2012g:46094)
  • [16] Uffe Haagerup, Principal graphs of subfactors in the index range $ 4<[M:N]<3+\sqrt 2$, Subfactors (Kyuzeso, 1993) World Sci. Publ., River Edge, NJ, 1994, pp. 1-38. MR 1317352 (96d:46081)
  • [17] Masaki Izumi, Application of fusion rules to classification of subfactors, Publ. Res. Inst. Math. Sci. 27 (1991), no. 6, 953-994. MR 1145672 (93b:46121), https://doi.org/10.2977/prims/1195169007
  • [18] Masaki Izumi, Vaughan F. R. Jones, Scott Morrison, and Noah Snyder, Subfactors of index less than 5, Part 3: Quadruple points, Comm. Math. Phys. 316 (2012), no. 2, 531-554. MR 2993924, https://doi.org/10.1007/s00220-012-1472-5
  • [19] V. F. R. Jones, Planar algebras, I, arXiv:math.QA/9909027.
  • [20] V. F. R. Jones, Index for subfactors, Invent. Math. 72 (1983), no. 1, 1-25. MR 696688 (84d:46097), https://doi.org/10.1007/BF01389127
  • [21] Vaughan F. R. Jones, The planar algebra of a bipartite graph, Knots in Hellas '98 (Delphi), Ser. Knots Everything, vol. 24, World Sci. Publ., River Edge, NJ, 2000, pp. 94-117. MR 1865703 (2003c:57003), https://doi.org/10.1142/9789812792679_0008
  • [22] Vaughan F. R. Jones, Quadratic tangles in planar algebras, Duke Math. J. 161 (2012), no. 12, 2257-2295. MR 2972458, https://doi.org/10.1215/00127094-1723608
  • [23] Vaughan F. R. Jones, Scott Morrison, and Noah Snyder, The classification of subfactors of index at most 5, Bull. Amer. Math. Soc. (N.S.) 51 (2014), no. 2, 277-327. MR 3166042, https://doi.org/10.1090/S0273-0979-2013-01442-3
  • [24] Vaughan F. R. Jones and David Penneys, The embedding theorem for finite depth subfactor planar algebras, Quantum Topol. 2 (2011), no. 3, 301-337. MR 2812459 (2012f:46128), https://doi.org/10.4171/QT/23
  • [25] V. Jones and V. S. Sunder, Introduction to subfactors, London Mathematical Society Lecture Note Series, vol. 234, Cambridge University Press, Cambridge, 1997. MR 1473221 (98h:46067)
  • [26] Vijay Kodiyalam, Zeph Landau, and V. S. Sunder, The planar algebra associated to a Kac algebra, Functional analysis (Kolkata, 2001), Proc. Indian Acad. Sci. Math. Sci. 113 (2003), no. 1, 15-51. MR 1971553 (2004d:46075), https://doi.org/10.1007/BF02829677
  • [27] Hideki Kosaki and Shigeru Yamagami, Irreducible bimodules associated with crossed product algebras, Internat. J. Math. 3 (1992), no. 5, 661-676. MR 1189679 (94f:46087), https://doi.org/10.1142/S0129167X9200031X
  • [28] Zeph A. Landau, Exchange relation planar algebras, Proceedings of the Conference on Geometric and Combinatorial Group Theory, Part II (Haifa, 2000), 2002, pp. 183-214. MR 1950890 (2003k:46091), https://doi.org/10.1023/A:1021296230310
  • [29] Scott Morrison, David Penneys, Emily Peters, and Noah Snyder, Subfactors of index less than 5, Part 2: Triple points, Internat. J. Math. 23 (2012), no. 3, 1250016, 33. MR 2902285, https://doi.org/10.1142/S0129167X11007586
  • [30] Scott Morrison, Emily Peters, and Noah Snyder, Skein theory for the $ D_{2n}$ planar algebras, J. Pure Appl. Algebra 214 (2010), no. 2, 117-139. MR 2559686 (2011c:46131), https://doi.org/10.1016/j.jpaa.2009.04.010
  • [31] Scott Morrison and Noah Snyder, Subfactors of index less than 5, Part 1: The principal graph odometer, Comm. Math. Phys. 312 (2012), no. 1, 1-35. MR 2914056, https://doi.org/10.1007/s00220-012-1426-y
  • [32] Jun Murakami, The Kauffman polynomial of links and representation theory, Osaka J. Math. 24 (1987), no. 4, 745-758. MR 927059 (89c:57007)
  • [33] Adrian Ocneanu, Quantized groups, string algebras and Galois theory for algebras, Operator algebras and applications, Vol. 2, London Math. Soc. Lecture Note Ser., vol. 136, Cambridge Univ. Press, Cambridge, 1988, pp. 119-172. MR 996454 (91k:46068)
  • [34] David Penneys and James E. Tener, Subfactors of index less than 5, Part 4: Vines, Internat. J. Math. 23 (2012), no. 3, 1250017, 18. MR 2902286, https://doi.org/10.1142/S0129167X11007641
  • [35] Emily Peters, A planar algebra construction of the Haagerup subfactor, Internat. J. Math. 21 (2010), no. 8, 987-1045. MR 2679382 (2011i:46077), https://doi.org/10.1142/S0129167X10006380
  • [36] Mihai Pimsner and Sorin Popa, Entropy and index for subfactors, Ann. Sci. École Norm. Sup. (4) 19 (1986), no. 1, 57-106. MR 860811 (87m:46120)
  • [37] S. Popa, Classification of subfactors: the reduction to commuting squares, Invent. Math. 101 (1990), no. 1, 19-43. MR 1055708 (91h:46109), https://doi.org/10.1007/BF01231494
  • [38] Sorin Popa, An axiomatization of the lattice of higher relative commutants of a subfactor, Invent. Math. 120 (1995), no. 3, 427-445. MR 1334479 (96g:46051), https://doi.org/10.1007/BF01241137
  • [39] Sorin Popa, Classification of amenable subfactors of type II, Acta Math. 172 (1994), no. 2, 163-255. MR 1278111 (95f:46105), https://doi.org/10.1007/BF02392646
  • [40] Nobuya Sato, Fourier transform for paragroups and its application to the depth two case, Publ. Res. Inst. Math. Sci. 33 (1997), no. 2, 189-222. MR 1442497 (99a:46113), https://doi.org/10.2977/prims/1195145447
  • [41] V. S. Sunder and A. K. Vijayarajan, On the nonoccurrence of the Coxeter graphs $ \beta _{2n+1},\ D_{2n+1}$ and $ E_7$ as the principal graph of an inclusion of $ {\rm II}_1$ factors, Pacific J. Math. 161 (1993), no. 1, 185-200. MR 1237144 (94g:46067)
  • [42] Wojciech Szymański, Finite index subfactors and Hopf algebra crossed products, Proc. Amer. Math. Soc. 120 (1994), no. 2, 519-528. MR 1186139 (94d:46061), https://doi.org/10.2307/2159890
  • [43] Hans Wenzl, On sequences of projections, C. R. Math. Rep. Acad. Sci. Canada 9 (1987), no. 1, 5-9. MR 873400 (88k:46070)
  • [44] Hans Wenzl, Quantum groups and subfactors of type $ B$, $ C$, and $ D$, Comm. Math. Phys. 133 (1990), no. 2, 383-432. MR 1090432 (92k:17032)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46L37, 46L10, 20C05

Retrieve articles in all journals with MSC (2010): 46L37, 46L10, 20C05


Additional Information

Zhengwei Liu
Affiliation: Department of Mathematics, Vanderbilt University, Nashville, Tennessee 37240
Email: zhengwei.liu@vanderbilt.edu

DOI: https://doi.org/10.1090/tran/6582
Received by editor(s): March 25, 2014
Received by editor(s) in revised form: September 5, 2014
Published electronically: March 1, 2016
Additional Notes: The author was supported by DOD-DARPA grant HR0011-12-1-0009.
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society